Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 183, NWS Amarillo, TX

June 26, 2008Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2008, 8:02 PM CDT for Moore County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 8:02 PM CDT (01:02 UTC)
Expired
Jun 26, 2008, 9:00 PM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Moore County, TX

The radar

The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1885 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2766 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:36 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 26, 6:36 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT THU JUN 26 2008

.AVIATION...
A SURFACE BOUNDARY PUSHING SOUTHEAST ACROSS THE NORTHWESTERN HALF OF
THE PANHANDLES WILL CONTINUE TO TRIGGER CONVECTION WHICH WILL LIKELY
AFFECT THE GUYMON AND AMARILLO TAF SITES THROUGH AROUND 03Z OR SO.
THE DALHART TAF SITE MAY POSSIBLY BE AFFECTED BY CONVECTION TIL
02Z...HOWEVER CONFIDENCE NOT VERY HIGH AS THE BOUNDARY HAS ALREADY
PUSHED THROUGH. VFR CONDITIONS CAN BE EXPECTED THROUGH FRIDAY.
GENERALLY SOUTH TO SOUTHWEST WINDS OF 5 TO 15 KNOTS WITH SOME GUSTS
TO AROUND 20 KNOTS POSSIBLE FRIDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 209 PM CDT THU JUN 26 2008/

DISCUSSION...
LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE
MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING
MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE
CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE
CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION.

A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY
AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING
SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE
THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS
FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW
NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE
NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A
UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES.

POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS
THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO
BRING THUNDERSTORMS THIS WAY.

IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE
PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF
THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST.
HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE
NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE
TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS.

FIRE WEATHER...
LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES.  BUT...WITH THE
MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE
DANGER WILL BE LOW THROUGH THIS FORECAST.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/14
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 7 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUN 26 2008

OKZ001>003-TXZ001>020-271100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS
PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO
BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT
LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING
THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY
FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT.

JORDAN

In the hours before

Special weather statement, Jun 26, 4:31 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT THU JUN 26 2008

TXZ001-262230-
DALLAM TX-
431 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN DALLAM COUNTY...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 26, 6:13 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT THU JUN 26 2008

OKZ002-262345-
TEXAS OK-
613 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN EASTERN TEXAS COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF OPTIMA MOVING NORTHEAST AT
16 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EASTERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jun 26, 6:15 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT THU JUN 26 2008

TXZ016-270015-
DEAF SMITH TX-
615 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOOTLEG MOVING EAST AT 12
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN SOUTHERN DEAF SMITH COUNTY...INCLUDING THE CITY OF
HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 26, 7:54 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CDT THU JUN 26 2008

TXZ007-270200-
MOORE TX-
754 PM CDT THU JUN 26 2008

...STRONG THUNDERSTORM IN MOORE COUNTY...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FOUR WAY MOVING NORTHEAST AT
14 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:46 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts59 min
Jun 27, 6:10 PM CDTSevere Thunderstorm WarningAMABeaver65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.